Duke Mathematical Journal

Characterization of Schatten-class Hankel operators on weighted Bergman spaces

Jordi Pau

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We completely characterize the simultaneous membership in the Schatten ideals Sp, 0<p< of the Hankel operators Hf and Hf¯ on the Bergman space, in terms of the behavior of a local mean oscillation function, proving a conjecture of Kehe Zhu from 1991.

Article information

Duke Math. J., Volume 165, Number 14 (2016), 2771-2791.

Received: 25 March 2015
Revised: 27 October 2015
First available in Project Euclid: 23 June 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 47B10: Operators belonging to operator ideals (nuclear, p-summing, in the Schatten-von Neumann classes, etc.) [See also 47L20] 47B35: Toeplitz operators, Hankel operators, Wiener-Hopf operators [See also 45P05, 47G10 for other integral operators; see also 32A25, 32M15]
Secondary: 30H20: Bergman spaces, Fock spaces 32A36: Bergman spaces

Bergman spaces Hankel operators Schatten classes


Pau, Jordi. Characterization of Schatten-class Hankel operators on weighted Bergman spaces. Duke Math. J. 165 (2016), no. 14, 2771--2791. doi:10.1215/00127094-3627310. https://projecteuclid.org/euclid.dmj/1466703840

Export citation


  • [1] J. Arazy, S. Fisher, S. Janson, and J. Peetre, Membership of Hankel operators on the ball in unitary ideals, J. London Math. Soc. 43 (1991), 485–508.
  • [2] J. Arazy, S. Fisher, and J. Peetre, Hankel operators on weighted Bergman spaces, Amer. J. Math. 110 (1988), 989–1054.
  • [3] D. Békollé, C. Berger, L. Coburn, and K. Zhu, $\mathit{BMO}$ in the Bergman metric on bounded symmetric domains, J. Funct. Anal. 93 (1990), 310–350.
  • [4] J. Isralowitz, Schatten $p$ class commutators on the weighted Bergman space $L^{2}_{a}(\mathbb{B}_{n},dv_{\gamma})$ for $2n/(n+1+\gamma)<p<\infty$, Indiana Univ. Math. J. 62 (2013), 201–233.
  • [5] S. Janson, Hankel operators between weighted Bergman spaces, Ark. Mat. 26 (1988), 205–219.
  • [6] C. A. McCarthy, $c_{p}$, Israel J. Math. 5 (1967), 249–271.
  • [7] J. Pau, A remark on Schatten class Toeplitz operators on Bergman spaces, Proc. Amer. Math. Soc. 142 (2014), 2763–2768.
  • [8] R. Wallstén, Hankel operators between weighted Bergman spaces in the ball, Ark. Mat. 28 (1990), 183–192.
  • [9] J. Xia, Hankel operators in the Bergman spaces and Schatten $p$-classes: The case $1<p<2$, Proc. Amer. Math. Soc. 129 (2001), 3559–3567.
  • [10] J. Xia, On the Schatten class membership of Hankel operators on the unit ball, Illinois J. Math. 46 (2002), 913–928.
  • [11] J. Xia, Bergman commutators and norm ideals, J. Funct. Anal. 263 (2012), 988–1039.
  • [12] K. Zhu, Hilbert–Schmidt Hankel operators on the Bergman space, Proc. Amer. Math. Soc. 109 (1990), 721–730.
  • [13] K. Zhu, Schatten class Hankel operators on the Bergman space of the unit ball, Amer. J. Math. 113 (1991), 147–167.
  • [14] K. Zhu, $\mathit{BMO}$ and Hankel operators on Bergman spaces, Pacific J. Math. 155 (1992), 377–395.
  • [15] K. Zhu, Spaces of Holomorphic Functions in the Unit Ball, Springer, New York, 2005.
  • [16] K. Zhu, Schatten class Toeplitz operators on weighted Bergman spaces of the unit ball, New York J. Math. 13 (2007), 299–316.
  • [17] K. Zhu, Operator Theory in Function Spaces, 2nd ed., Math. Surveys Monogr. 138, Amer. Math. Soc., Providence, 2007.